MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 7MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 7MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400704X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During a percutaneous transluminal angioplasty (pta) procedure, a 7mm x 4cm 135 powerflex pro pta balloon catheter was inflated with normal pressure; however, the balloon burst, and it could not be used.There was no reported patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
During a percutaneous transluminal angioplasty (pta) procedure, a 7mm x 4cm 135 powerflex pro pta balloon catheter was inflated with normal pressure; however, the balloon burst, and it could not be used.There was no reported patient injury.The product was returned for analysis.A non-sterile powerflex pro 7mm4cm 135 percutaneous transluminal angioplasty (pta) balloon catheter involved in the complaint was received for analysis coiled inside a plastic bag.Per visual analysis, an axial burst was observed on half of the balloon.No other physical characteristics could be observed at the naked eye.Per sem analysis, the balloon burst was caused by a rupture on the balloon surface.The inner surface presented no anomalies near the balloon rupture.The outer surface presented evidence of scratch marks near the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon outer surface could probably led to the rupture condition found on the received device.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82180457 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was confirmed during device analysis as an axial burst was noted on the balloon; however, the exact cause could not be determined.Based on the information available for review, it appears the balloon material near the rupture was torn with a sharp object from the outside of the balloon likely calcified spicules located on the lesion.However, with the limited amount of information provided regarding vessel characteristics or procedural factors it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 7MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key11842670
Report Number9616099-2021-04563
Device Sequence Number11677811
Product Code LIT
UDI-Device Identifier20705032059708
UDI-Public20705032059708
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number4400704X
Device Catalogue Number4400704X
Device Lot Number82180457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/29/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.; UNK.